MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 42 MM X 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 42 MM X 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWD195
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 04/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
Stryker representative contacted complaint handling team and reported the following issue: "patient (b)(6) underwent a revision surgery due to deep infection.Removal of aequalis ascend flex humeral components (stem and insert) and aequalis reversed glenoid sphere." 1st revision surgery.
 
Additional Manufacturer Narrative
Correction h10 clinical code, results code, conclusion code.The reported event could be confirmed.The device was not returned but evidences were provided based on the reported data in the clinical study.The event description reported that the patient was diabetic (¿diabetes types i or ii¿ condition checked) and that before the revision surgery, a post-operative deep infection with propionibacterium acnes (¿post-operative deep (¿) infection with proprionibacter acnes¿) was identified.Since data and x-rays were provided, the opinion of the medical expert was requested and stated as following: in this case (.) the x-rays do not show signs of a deep infection" because ¿in cases of early (less than 6-12 weeks) postoperative deep infections, the most common clinical signs are wound leakage, wound healing issues, local wound inflammation, fever and abnormalities in the blood work (esr etc.) (¿) ¿in summary we can speak of an early post-operative deep infection of a well placed aequalis reversed tsa (¿) the fact that the infection was caused by skin bacteria (propionibacterium acnes) in a diabetic patient is a known risk factor¿.Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by skin bacteria in a diabetic patient (disease).A review of the device history was not possible because the lot numbers were not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.In case the item and / or substantive information will become available in future that suggests otherwise, the file will be reviewed.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 42 MM X 29MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13523761
Report Number3000931034-2022-00044
Device Sequence Number17261712
Product Code KWS
UDI-Device Identifier03700386935930
UDI-Public03700386935930
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWD195
Device Catalogue NumberDWD195
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight76 KG